Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Polynomial approximation in the mean with respect to harmonic measure on crescents


Author: John Akeroyd
Journal: Trans. Amer. Math. Soc. 303 (1987), 193-199
MSC: Primary 30D55; Secondary 30E10, 41A10, 46E15, 47B38
MathSciNet review: 896016
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For $ 1 \leqslant s < \infty $ and "nice" crescents $ G$, this paper gives a necessary condition (Theorem 2.6) and a sufficient condition (Theorem 2.5) for density of the polynomials in the generalized Hardy space $ {H^s}(G)$. These conditions are easily tested and almost equivalent.


References [Enhancements On Off] (What's this?)

  • [1] J. Brennan, Approximation in the mean by polynomials on non-Carathéodory domains, Ark. Mat. 15 (1977), 117-168. MR 0450566 (56:8859)
  • [2] T. Carleman, Fonctions quasi analytiques, Gauthier-Villars, Paris, 1926.
  • [3] J. A. Cima and A. Matheson, Approximation in the mean by polynomials, Rocky Mountain J. Math. 15 (1985), 729-738. MR 813271 (87m:30055)
  • [4] J. B. Conway, Subnormal operators, Pitman, 1981. MR 634507 (83i:47030)
  • [5] T. W. Gamelin, Uniform algebras, 2nd ed., Chelsea, New York, 1984.
  • [6] S. N. Mergelyan, On the completeness of systems of analytic functions, Amer. Math. Soc. Transl. (2) 19 (1962), 109-166. MR 0131561 (24:A1410)
  • [7] M. Tsuji, Potential theory in modern function theory, 2nd ed., Chelsea, New York, 1975. MR 0414898 (54:2990)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30D55, 30E10, 41A10, 46E15, 47B38

Retrieve articles in all journals with MSC: 30D55, 30E10, 41A10, 46E15, 47B38


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1987-0896016-X
PII: S 0002-9947(1987)0896016-X
Article copyright: © Copyright 1987 American Mathematical Society